Alert archive / Indiana / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 155, NWS Indianapolis, IN

June 18, 2025Randolph County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 18, 2025, 5:59 PM EDT for Randolph County, Indiana. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2025, 5:59 PM EDT (21:59 UTC)
Expired
Jun 18, 2025, 6:15 PM EDT
In force
16 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Randolph County, IN

The radar

The Indianapolis radar (KIND), 118 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 1:01 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2025-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2025-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
379 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

881 
WUUS53 KIND 182159
SVRIND
INC135-182215-
/O.NEW.KIND.SV.W.0155.250618T2159Z-250618T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
559 PM EDT Wed Jun 18 2025

The National Weather Service in Indianapolis has issued a

* Severe Thunderstorm Warning for...
  Randolph County in east central Indiana...

* Until 615 PM EDT.

* At 559 PM EDT, severe thunderstorms were located along a line
  extending from 7 miles southeast of Portland to Fountain City,
  moving east at 55 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Winchester, Union City, Farmland, Lynn, Ridgeville, Saratoga, and
  Modoc.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 800 PM EDT for east central
Indiana.

&&

LAT...LON 4001 8517 4031 8513 4031 8480 4001 8481
TIME...MOT...LOC 2159Z 263DEG 48KT 4034 8492 3998 8490 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

GM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 5:53 PM EDT, 6 minutes earlier. Its key messages:

  • Thunderstorms expected this afternoon and evening, with a strong possibility of severe storms. All hazards will be possible, though damaging winds will be the primary threat
  • Hot and humid this weekend with near Heat Advisory conditions by Sunday
Area forecast discussion, Jun 18, 5:53 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
553 PM EDT Wed Jun 18 2025

.KEY MESSAGES...

- Thunderstorms expected this afternoon and evening, with a strong
  possibility of severe storms. All hazards will be possible, though
  damaging winds will be the primary threat

- Hot and humid this weekend with near Heat Advisory conditions by
  Sunday

&&

.MESOSCALE UPDATE...
Issued at 354 PM EDT Wed Jun 18 2025

Buoyant low levels, low LCLs, and sufficient low level shear
continues to support a tornado threat late this afternoon. The
greatest threat will be associated with surges/RIJs within the QLCS,
and with discrete or quasi-discrete shallow supercells over southern
Indiana. Midlevel speed maxima enhanced by the upstream MVC will
enhance shear further over the next couple of hours. One potential
negative to a more robust tornado threat may be weakness in
hodograph aloft and poor venting.

&&

.SHORT TERM (This evening through Thursday)...
Issued at 1218 PM EDT Wed Jun 18 2025

...SEVERE WEATHER EXPECTED THIS AFTERNOON...
...BEST CHANCE OF SEVERE BETWEEN 1PM AND 9PM...

THIS MORNING INTO EARLY AFTERNOON

 A strong MCV (mesoscale convective vortex) has developed overnight
from yesterday's convection and is currently located over east
central Missouri. This feature will be enhanced by a shortwave
trough aloft, strengthen further, and track northeast through the
afternoon. Latest ACARS soundings out of IND show a fairly stable
boundary layer with only modest lapse rates aloft. However,
instability will increase as the near-surface layer continues to
warm. The hodograph is long and slightly curved in the 0-3km layer
and quite messy above that.

Going forward, as mentioned above, continued surface warming will
lead to a very unstable air mass by this afternoon ahead of the
approaching MCV. Guidance is generally within the 2000-3000 J/Kg
MLCAPE range, with a few members even higher. Of particular note is
the abundance of near-surface instability due to a very moist
boundary layer. Guidance shows 3CAPE values between 100-200 J/Kg
across the majority of our area by 18z.

STORM MODE AND HAZARD TYPE

With a stronger MCV materializing, greater mesoscale forcing for
convection will likely be present in addition synoptic-scale forcing
from the shortwave aloft. Additionally, greater backing within the
surface wind field is expected as one heads northwest (closer to the
low center). This backing may act to locally enhance curvature
within the low-level hodographs, leading to an increased tornado
threat.

In the low to mid-levels, the strong MCV is acting to enhance the
low-level jet which may reach 45-55kt as low as 925mb. With steep
boundary layer lapse rates anticipated, it would not take much to
mix these winds to the surface. Should any cold pools form and help
convection organize into lines or line segments, then RIJ
enhancement may lead to a more widespread / significant wind threat.

As for large hail potential, given weakness within the 500-250mb
flow this may not be that widespread. Still, given the amount of
CAPE present and fairly high ELs (10-12km), some isolated instances
of severe hail are certainly possible.

Our primary severe hazard today will depend on storm mode. Shear
vectors are oblique to a wind shift that extends southwest from the
MCV/low center. Combined with relatively weak flow aloft, a linear
to quasi-linear mode is preferred with the potential for some
discrete storms in the open warm sector. With abundant low-level
shear and moisture, a tornado threat is present especially as one
nears the MCV center and along a pseudo warm front extending to its
northeast. The tornado threat may occur in discrete storms as well
as within linear elements...especially if low-level flow can align
in such a way that promotes mesoscale circulations. Strong to severe
wind gusts are likely to be the primary hazard today given the steep
low-level lapse rates and intense LLJ, combined with
enhancement from potential cold pool dynamics.

In addition to the above hazards, flash flooding will be possible
should any storm training occur. Recent rainfall has lead to quicker
flash flood response times. A broad non-convective wind threat may
evolve on the southwest and south side of the departing MCV. Some
members of guidance show wind gusts between 40-50kt across our
northwestern counties later this afternoon. A wind advisory may be
needed across these areas later on.

TIMING

With the low/MCV now apparent, CAMs have come into better agreement
regarding timing. Activity may reach the Indiana/Illinois line as
early as 1pm, traversing Indiana during the afternoon hours before
exiting into Ohio around 9pm. Storms may linger a bit longer across
our south as the MCV lifts northeastward and the trailing boundary
slows.

&&

.LONG TERM (Thursday through Tuesday)...
Issued at 356 AM EDT Wed Jun 18 2025

Thursday will see an exiting upper wave and seasonable temperatures.
Some lingering showers and storms could still be around in the
morning, or even a few isolated pop ups in the afternoon, but
largely expecting most of the rain to have come to an end by
daybreak Thursday.

The end of the week and into the weekend high pressure both aloft
and near the surface will be building, tracking from Texas and then
centering over the Ohio Valley by Sunday. Heat and humidity will
dominate the long term as highs Saturday through mid next week will
be around 90 to 93 degrees and dewpoints persistently in the 70s.
With heat indices likely getting to above 100 for several days, it
is probably that heat advisories will be needed.

A few models are showing that isolated afternoon storms could be
possible given the heat and humidity, but would expect the high
pressure in place would be enough to suppress any showers or storms.
Chances for rain are looking better towards mid-next week when the
high pressure shifts further east, weakening over central Indiana.
Looking beyond the long term, hot, humid conditions are expected to
continue.

&&

.AVIATION (00Z TAF Issuance)...
Issued at 553 PM EDT Wed Jun 18 2025

Impacts:

- Showers and MVFR ceilings linger into the night, slowly clearing
  Thursday morning

- Wind gusts to 40 MPH at KLAF

Discussion:

Strong wind gusts, not associated with thunderstorms, will be
present near LAF this evening as the low passes by. On the back side
of the low, winds slowly become northwesterly by Thursday morning
and decrease to less than 10kt.

Additional isolated to scattered thunderstorms are possible at KIND,
KHUF and KBMG overnight. MVFR ceilings may accompany these storms.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 10 PM EDT this evening for INZ021-028>031-
035>038-043-044.

&&

SHORT TERM...Eckhoff
LONG TERM...KF
AVIATION...Updike
Hazardous weather outlook, Jun 18, 2:57 PM EDT, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
257 PM EDT Wed Jun 18 2025

INZ021-028>031-035>049-051>057-060>065-067>072-191900-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
257 PM EDT Wed Jun 18 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

Widespread severe thunderstorms will move across central Indiana
through the evening hours. Damaging winds and tornadoes are the
primary threats, with large hail and localized flash flooding
possible as well. Frequent lightning is also a threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Additional isolated thunderstorms may linger into Thursday.

Heat indices may be as high as 100 to 105 degrees during the
afternoon hours each day Saturday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotters activation is requested through the evening.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

CP

In the hours before

Local storm report, Jun 18, 5:34 PM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
534 PM EDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     Tstm Wnd Dmg     4 SW Indian Heights     40.39N 86.18W
06/18/2025                   Tipton             IN   Public

            Multiple trees damaged.

&&

CP
Local storm report, Jun 18, 5:42 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
542 PM EDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Tstm Wnd Dmg     Paragon                 39.39N 86.56W
06/18/2025                   Morgan             IN   Amateur Radio

            Twelve 12 tree down blocking southbound
            SR67. Time is approximate.

&&

BH
Local storm report, Jun 18, 5:45 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
545 PM EDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Tstm Wnd Dmg     1 W Warren Park         39.78N 86.07W
06/18/2025                   Marion             IN   Public

            Large tree and power lines down across
            Ritter at Pleasant Run, Estunated 65 to 70
            mph gusts.

&&

CP
Local storm report, Jun 18, 5:49 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
549 PM EDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     Tstm Wnd Gst     4 N Glenwood            39.69N 85.30W
06/18/2025  E60 MPH          Rush               IN   Trained Spotter

&&

CP
Local storm report, Jun 18, 5:53 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
553 PM EDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     Tstm Wnd Dmg     2 SE Nashville          39.19N 86.22W
06/18/2025                   Brown              IN   Amateur Radio

            Near Abe Martin Road in Brown County State
            Park...tree blown down on car with people
            trapped.

&&

BH
Local storm report, Jun 18, 5:56 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
556 PM EDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     Tstm Wnd Dmg     1 W Beech Grove         39.72N 86.10W
06/18/2025                   Marion             IN   Public

            Two tree tops broken off. Report via
            Twitter. Time estimated from radar.

&&

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 5:19 AM EDTSpecial Weather StatementINDFountain, Parke, Vermillion41 min
Jun 18, 6:14 AM EDTSpecial Weather StatementINDParke31 min
Jun 18, 7:31 AM EDTSpecial Weather StatementINDMarion29 min
Jun 18, 7:43 AM EDTSevere Thunderstorm WarningINDHancock, Johnson, Marion, Shelby32 min
Jun 18, 8:03 AM EDTSpecial Weather StatementINDShelby27 min
Jun 18, 8:10 AM EDTSpecial Weather StatementINDShelby35 min
Jun 18, 12:28 PM EDTWind AdvisoryINDBoone, Carroll, Clinton, Fountain, Howard, Montgomery and 5 more10 hr
Jun 18, 1:55 PM EDTSpecial Weather StatementINDMontgomery35 min
Jun 18, 2:19 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Vermillion, Warren41 min
Jun 18, 2:31 PM EDTSevere Thunderstorm WarningINDParke, Vermillion, Vigo59 min
Jun 18, 2:36 PM EDTTornado WarningINDFountain, Parke, Vermillion39 min
Jun 18, 2:54 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Fountain, Montgomery, Parke, Tippecanoe and 2 more51 min
Jun 18, 3:00 PM EDTSevere Thunderstorm WarningINDKnox, Sullivan, Vigo45 min
Jun 18, 3:07 PM EDTSevere Thunderstorm WarningINDKnox38 min
Jun 18, 3:07 PM EDTTornado WarningINDCarroll, Tippecanoe38 min
Jun 18, 3:11 PM EDTTornado WarningINDClay, Parke, Vermillion, Vigo24 min
Jun 18, 3:23 PM EDTSevere Thunderstorm Warning Considerable damage threatINDClay, Montgomery, Owen, Parke, Putnam, Vermillion and 1 more52 min
Jun 18, 3:26 PM EDTSevere Thunderstorm Warning Considerable damage threatINDClay, Daviess, Greene, Knox, Owen, Sullivan and 1 more49 min
Jun 18, 3:43 PM EDTSevere Thunderstorm WarningINDBoone, Carroll, Clinton, Fountain, Howard, Montgomery and 3 more47 min
Jun 18, 3:53 PM EDTSevere Thunderstorm Warning Considerable damage threatINDBoone, Brown, Hendricks, Marion, Monroe, Montgomery and 3 more52 min
Jun 18, 3:59 PM EDTSevere Thunderstorm Warning Considerable damage threatINDBrown, Daviess, Greene, Lawrence, Martin, Monroe and 1 more46 min
Jun 18, 4:05 PM EDTSevere Thunderstorm Warning Destructive damage threatINDBrown, Greene, Monroe, Morgan, Owen40 min
Jun 18, 4:19 PM EDTSevere Thunderstorm Warning Destructive damage threatINDHamilton, Hancock, Hendricks, Marion, Morgan41 min
Jun 18, 4:21 PM EDTTornado WarningINDBoone, Hendricks, Marion24 min
Jun 18, 4:22 PM EDTSevere Thunderstorm Warning Considerable damage threatINDBoone, Clinton, Hamilton, Hancock, Hendricks, Howard and 4 more38 min
Jun 18, 4:32 PM EDTSevere Thunderstorm Warning Considerable damage threatINDBartholomew, Brown, Hancock, Johnson, Marion, Monroe and 2 more43 min
Jun 18, 4:43 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Lawrence, Monroe47 min
Jun 18, 4:58 PM EDTSevere Thunderstorm Warning Considerable damage threatINDDelaware, Hamilton, Hancock, Henry, Howard, Madison and 3 more47 min
Jun 18, 5:13 PM EDTSevere Thunderstorm Warning Considerable damage threatINDBartholomew, Brown32 min
Jun 18, 5:14 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Decatur, Hancock, Henry, Johnson and 2 more46 min
Jun 18, 5:23 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Randolph37 min
Jun 18, 5:25 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Decatur, Jackson, Jennings50 min
Jun 18, 6:00 PM EDTSevere Thunderstorm WarningINDDecatur, Rush15 min
Jun 18, 6:38 PM EDTRiver Flood WarningINDCarroll, Howard4 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.